Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 265, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 28, 2006, 4:07 PM EDT for Howard County, Indiana. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 28, 2006, 4:29 PM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Howard County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:25 PM EDT | HAIL 0.88 | 3 Se Greentown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 282007 SVRIND INC067-282045- /O.NEW.KIND.SV.W.0265.060628T2007Z-060628T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL INDIANA... THIS INCLUDES THE CITY OF KOKOMO... * UNTIL 445 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF KOKOMO...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KOKOMO AROUND 425 PM EDT... GREENTOWN AROUND 440 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4057 8636 4043 8637 4042 8587 4056 8589 $$ JK
1 follow-up statement
000 WWUS53 KIND 282029 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EDT WED JUN 28 2006 INC067-282039- /O.CAN.KIND.SV.W.0265.000000T0000Z-060628T2045Z/ HOWARD- 429 PM EDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY IS CANCELLED... STORMS HAVE WEAKENED OVER THE AREA. LAT...LON 4057 8636 4043 8637 4042 8587 4056 8589 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:50 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 12:50 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EDT WED JUN 28 2006 .DISCUSSION... PROBLEM OF DAY IS POPS TONIGHT. GUIDANCE CALLS FOR A MOSTLY DRY FORECAST...BUT I DONT BUY IT. POWERFUL UPPER LOW AND COLD TEMP ANOMALY ALOFT STILL TO OUR WEST. SUMMER SOLSTICE ONLY WEEK AGO. SPC HAS AREA OUTLOOKED FOR SLIGHT. I COULD SEE SOMETHING FIRING LATE IN THE DAY AND CONTINUING INTO THE FIRST PART OF TONIGHT. WILL GO CHC POPS. AFTER THAT DRIER FOR A WHILE AS UPPER LOWS MOVES EAST AND SURFACE HIGH BUILDS IN ACCORDING TO ALL MODELS. GFS LOOKS LIKE IT IS PICKING UP SOME CONVECTIVE FEEDBACK...TYPICAL FOR IT...SO GOING WITH NAM MOST OF THE TIME. UNDER THIS SCENARIO DRY BUT PARTLY CLOUDY THROUGH FRIDAY. SLGT CHC RAIN ENTERING NW FRIDAY NIGHT WITH WARM FRONT TRYING TO DEVELOP. AS WILL GO WITH NAM FOR MOISTURE...ALSO GOING WITH MET FOR TEMPS. ACTUALLY THEY ARE ALL PRETTY CLOSE AND LOOK GOOD CONSIDERING CONTINUITY UNTIL FRIDAY. AFTER THAN MAV DIGRESSES...POSSIBLY DUE TO CLOUDS ASSOCIATED WITH CONVECTIVE FEEDBACK ALREADY MENTIONED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Jun 28, 5:50 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 550 AM EDT WED JUN 28 2006 INZ021-028>031-035>049-051>057-060>065-067>072-291000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 450 AM CDT WED JUN 28 2006 /550 AM EDT WED JUN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORABLE TIME FOR SEVERE STORM DEVELOPMENT APPEARS TO BE FROM ABOUT 200 PM EDT...100 PM CDT...UNTIL ABOUT 1100 PM EDT... 1000 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jun 28, 4:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 S FRANKFORT 40.22N 86.51W
06/28/2006 E0.50 INCH CLINTON IN TRAINED SPOTTER
&&
PGRAYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion | 41 min |
| Jun 28, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 39 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 25 min |
| Jun 28, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Jun 28, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Henry | 28 min |
| Jun 28, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 47 min |
| Jun 28, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.